Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Caribou, ME

July 23, 2011Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 23, 2011, 1:30 AM EDT for Aroostook County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2011, 1:30 AM EDT (05:30 UTC)
Expired
Jul 23, 2011, 1:58 AM EDT
In force
28 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 96 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 5.5 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
1.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS51 KCAR 230530
SVRCAR
MEC003-230615-
/O.NEW.KCAR.SV.W.0085.110723T0530Z-110723T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
130 AM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITIES OF...PRESQUE ISLE...LIMESTONE...FORT
  FAIRFIELD...CARIBOU...

* UNTIL 215 AM EDT

* AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARIBOU...AND MOVING SOUTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LORING AND EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4706 6814 4697 6777 4658 6778 4677 6833
TIME...MOT...LOC 0529Z 294DEG 47KT 4687 6800

$$

DUDA
2 follow-up statements
956 
WWUS51 KCAR 230541
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
141 AM EDT SAT JUL 23 2011

MEC003-230615-
/O.CON.KCAR.SV.W.0085.000000T0000Z-110723T0615Z/
AROOSTOOK ME-
141 AM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR EAST CENTRAL AROOSTOOK COUNTY...

AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FORT FAIRFIELD...MOVING SOUTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4706 6814 4697 6777 4658 6778 4677 6833
TIME...MOT...LOC 0541Z 294DEG 47KT 4679 6780

$$

DUDA
377 
WWUS51 KCAR 230558
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
158 AM EDT SAT JUL 23 2011

MEC003-230606-
/O.CAN.KCAR.SV.W.0085.000000T0000Z-110723T0615Z/
AROOSTOOK ME-
158 AM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AROOSTOOK COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
MOVED EAST OF THE INTERNATIONAL BORDER. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4706 6814 4697 6777 4658 6778 4677 6833
TIME...MOT...LOC 0556Z 294DEG 47KT 4669 6755

$$

DUDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:33 AM EDT, 57 minutes earlier.

Area forecast discussion, Jul 23, 12:33 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1233 AM EDT SAT JUL 23 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT AS A WARM
FRONT LIFTS NORTH. ANOTHER COLD FRONT WILL CROSS THE REGION SATURDAY.
HIGH PRESSURE WILL BUILD EAST SUNDAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE...KEPT THUNDER GOING ACROSS NORTHERN AROOSTOOK COUNTY FOR A
FEW MORE HOURS BASED ON RADAR. ALSO...RAISED MIN TEMPS.

.PREVIOUS DISCUSSION...
YET ANOTHER SURFACE LOW WILL TRAVERSE JUST TO OUR NORTH SATURDAY
DRAGGING ITS ASSOCIATED COLD FRONT ACROSS THE STATE DURING THE
AFTERNOON. CAPES AREN'T OVERLY IMPRESSIVE TOMORROW AFTERNOON
EXCEPT FOR DOWNEAST WHICH WILL ONCE AGAIN BE CAPPED. AS
SUCH...EXPECT MOST OF THE ACTIVITY WILL OCCUR NORTH WITH JUST
SLIGHT CHANCES DOWNEAST. ALTHOUGH SHEAR WILL BE RESPECTABLE...THE
LACK OF INSTABILITY SHOULD KEEP STORMS BELOW SEVERE LEVELS.
TEMPERATURES WILL BE VERY WARM AGAIN TOMORROW ESPECIALLY IN THE
INTERIOR DOWNEAST WHERE THEY COULD TOP OUT AROUND 90. WINDS WILL
BE MORE SOUTHERLY TODAY SO EXPECT THE SEA BREEZE SHOULD HAVE MORE
OF A COOLING INFLUENCE ALONG THE COAST. DEWPOINTS WILL BE SEVERAL
DEGREES COOLER HOWEVER SO HEAT INDICES WILL REMAIN BELOW ADVISORY
CRITERIA.
&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
A COLD FRONT WILL MOVE EAST OF THE REGION EARLY SATURDAY
NIGHT...WITH HIGH PRESSURE BUILDING EAST LATE. AN ISOLATED
SHOWER/THUNDERSTORM IS POSSIBLE EARLY SATURDAY EVENING.
OTHERWISE...EXPECT DECREASING CLOUDS SATURDAY NIGHT WITH BUILDING
HIGH PRESSURE. HIGH PRESSURE CROSSES THE REGION SUNDAY WITH
PARTLY/MOSTLY SUNNY SKIES NORTH WITH MOSTLY SUNNY SKIES DOWNEAST.
MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE REGION SUNDAY NIGHT.
HIGH PRESSURE MOVES TO THE EAST MONDAY. AFTER A MOSTLY SUNNY
START...EXPECT INCREASING CLOUDS MONDAY AFTERNOON. LOW PRESSURE
WILL APPROACH LATER MONDAY NIGHT WITH AN INCREASING CHANCE OF
SHOWERS. TEMPERATURES WILL BE AT NEAR NORMAL LEVELS SUNDAY/MONDAY.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
SHOWERS WITH THE CHANCE OF THUNDERSTORMS WILL PERSIST IN THE
REGION TUESDAY AS AN UPPER LEVEL LOW SWINGS THROUGH. THIS SYSTEM
WILL DEPART WEDNESDAY WITH HIGH PRESSURE BUILDING IN FROM THE
WEST. CONDITIONS WILL GENERALLY BE FAIR, ALTHOUGH A FEW ISOLATED
SHOWERS MAY LINGER MAINLY OVER EASTERN SECTIONS. THURSDAY WILL SEE
CONTINUING FAIR WEATHER WITH PLENTY OF SUNSHINE AND WARMING
TEMPERATURES AS THE HIGH SLIDES OFF TO THE EAST SETTING UP A
RETURN FLOW. SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION
FRIDAY AS THE NEXT COLD FRONT APPROACHES FROM THE NORTH AND WEST.
&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR EXPECTED THROUGH MUCH OF TONIGHT AND SATURDAY.
PATCHY FOG WILL DEVELOP OVERNIGHT WITH MVFR POSSIBLE AT ALL
TERMINALS. KBHB WILL DROP TO IFR FOR A TIME AFTER MIDNIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY
AFTERNOON...AFFECTING MAINLY THE NORTHERN TERMINALS.

SHORT TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION SATURDAY
NIGHT THROUGH MONDAY. CONDITIONS WILL LOWER TO MVFR LEVELS
MONDAY NIGHT WITH DEVELOPING SHOWERS. MVF/IFR
CONDITIONS ARE LIKELY TUESDAY DUE TO SHOWERS AND THUNDERSTORMS.
EXPECT VFR CONDITIONS FOR WEDNESDAY.
&&

.MARINE...
NEAR TERM: HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS JUST A FEW HOURS TILL 8 PM. WAVES ARE CURRENTLY RIGHT AROUND
5 FT AND WILL REMAIN SO INTO THIS EVENING BEFORE SUBSIDING.
OTHERWISE THE ONLY CONCERN IS AREAS OF FOG THROUGH TONIGHT AND
INTO SATURDAY MORNING.

SHORT TERM: WINDS/SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT
ADVISORY LEVELS SATURDAY NIGHT THROUGH MONDAY. VISIBILITIES COULD
BE REDUCED IN SHOWERS AND PATCHY FOG MONDAY NIGHT.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...DUDA/HASTINGS
SHORT TERM...NORCROSS
LONG TERM...FITZSIMMONS
AVIATION...FOSTER/HASTINGS
MARINE...FOSTER/HASTINGS/NORCROSS
Hazardous weather outlook, Jul 22, 6:13 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
613 PM EDT FRI JUL 22 2011

MEZ011-015>017-029>031-232215-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-
613 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001>006-010-032-232215-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-NORTHERN WASHINGTON-
613 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-070-232215-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO
40 NM-
613 PM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORTON

In the hours before

Local storm report, Jul 22, 9:25 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
925 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             STOCKHOLM               47.04N 68.14W
07/22/2011  E1.75 INCH       AROOSTOOK          ME   CO-OP OBSERVER

0730 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN

0736 PM     TSTM WND GST     CARIBOU                 46.86N 68.01W
07/22/2011  M75.00 MPH       AROOSTOOK          ME   OFFICIAL NWS OBS

0736 PM     FLASH FLOOD      CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            FLOODING ON SOUTH MAIN STREET

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0739 PM     TSTM WND DMG     2 NNE CARIBOU           46.89N 68.00W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
            LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
            RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.

0739 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            MANY TREES DOWN

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            UTILITY POLES DOWN ON SOUTH MAIN ST.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            3 LARGE TREES DOWN.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   OTHER FEDERAL

            GRIMES RD...ALBAIR RD...PORTIONS OF US RTE 1...AND POWERS
            RD CLOSED DUE TO NUMEROUS TREES ACROSS ROAD. POWER LINES
            DOWN.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            OAK TREE SPLIT...LOMBARD ST.

0800 PM     TSTM WND DMG     NEW SWEDEN              46.94N 68.12W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            5 TREES DOWN UP ROOTED

0800 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN RIVER RD

0800 PM     DOWNBURST        CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN WASHBURN RD

0800 PM     TSTM WND DMG     FORT FAIRFIELD          46.77N 67.83W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN

&&

RICHARDN
Special weather statement, Jul 22, 9:44 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
944 PM EDT FRI JUL 22 2011

MEZ001-002-230315-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
944 PM EDT FRI JUL 22 2011

...STRONG THUNDERSTORMS OVER RURAL NORTHERN AROOSTOOK COUNTY...

AT 943 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST
WEST OF PORTAGE IN NORTH CENTRAL AROOSTOOK COUNTY MOVING EAST AT
35 MPH. BY 1100 PM EDT...THIS STORM WILL BE THE WASHBURN...MAPLETON
AREA. LOCALIZED WIND GUSTS UP TO 45 MPH...HAIL UP TO A THREE
QUARTERS OF AN INCH IN SIZE...HEAVY DOWNPOURS UP TO AN INCH PER
HOUR AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED DURING THE
PASSAGE OF THIS STORM.

VJN
Local storm report, Jul 22, 10:44 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1044 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            FLOODING ON SOUTH MAIN STREET

0745 PM     TSTM WND DMG     2 NNE CARIBOU           46.89N 68.00W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
            LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
            RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.

&&

LEEF
Local storm report, Jul 22, 10:48 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1048 PM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             STOCKHOLM               47.04N 68.14W
07/22/2011  E1.75 INCH       AROOSTOOK          ME   CO-OP OBSERVER

0730 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN

0736 PM     TSTM WND GST     CARIBOU                 46.86N 68.01W
07/22/2011  M75.00 MPH       AROOSTOOK          ME   OFFICIAL NWS OBS

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0739 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            MANY TREES DOWN

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0745 PM     TSTM WND DMG     2 NNE CARIBOU           46.89N 68.00W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
            LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
            RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.

0745 PM     FLASH FLOOD      CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            FLOODING ON SOUTH MAIN STREET

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            OAK TREE SPLIT...LOMBARD ST.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            3 LARGE TREES DOWN.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            UTILITY POLES DOWN ON SOUTH MAIN ST.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   OTHER FEDERAL

            GRIMES RD...ALBAIR RD...PORTIONS OF US RTE 1...AND POWERS
            RD CLOSED DUE TO NUMEROUS TREES ACROSS ROAD. POWER LINES
            DOWN.

0800 PM     TSTM WND DMG     NEW SWEDEN              46.94N 68.12W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            5 TREES DOWN UP ROOTED

0800 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN RIVER RD

0800 PM     DOWNBURST        CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN WASHBURN RD

0800 PM     TSTM WND DMG     FORT FAIRFIELD          46.77N 67.83W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN

0827 PM     TSTM WND DMG     4 NW MONTICELLO         46.35N 67.90W
07/22/2011                   AROOSTOOK          ME   FIRE DEPT/RESCUE

            LIGHTNING STRIKE AND WIND...TREE DOWN OVER CAMP SITE 4
            INJURED. NOT LIFE THREATING.

&&

LEEF
Local storm report, Jul 23, 12:21 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1221 AM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             STOCKHOLM               47.04N 68.14W
07/22/2011  E1.75 INCH       AROOSTOOK          ME   CO-OP OBSERVER

0730 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN

0736 PM     TSTM WND GST     CARIBOU                 46.86N 68.01W
07/22/2011  M75.00 MPH       AROOSTOOK          ME   OFFICIAL NWS OBS

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0739 PM     TSTM WND DMG     ASHLAND                 46.63N 68.41W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            MANY TREES DOWN

0739 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            TREE DOWN

0740 PM     TSTM WND DMG     4 NNW NEW SWEDEN        47.00N 68.15W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            1 LARGE TREE DOWN ON WEST ROAD...NUMEROUS TREES DOWN ON
            HEDMAN RD

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            3 LARGE TREES DOWN.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            OAK TREE SPLIT...LOMBARD ST.

0745 PM     FLASH FLOOD      CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            FLOODING ON SOUTH MAIN STREET

0745 PM     TSTM WND DMG     2 NNE CARIBOU           46.89N 68.00W
07/22/2011                   AROOSTOOK          ME   NWS EMPLOYEE

            MANY TREES DOWN...EST WND GUSTS 65KTS OR GREATER...PWR
            LINES RIPPED OFF HOUSE...CULVERT OVR FLOWING WATER
            RUNNING ACROSS ROAD. EST 2 INCHES OF RAIN IN 20 MINUTES.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            UTILITY POLES DOWN ON SOUTH MAIN ST.

0745 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   OTHER FEDERAL

            GRIMES RD...ALBAIR RD...PORTIONS OF US RTE 1...AND POWERS
            RD CLOSED DUE TO NUMEROUS TREES ACROSS ROAD. POWER LINES
            DOWN.

0800 PM     TSTM WND DMG     NEW SWEDEN              46.94N 68.12W
07/22/2011                   AROOSTOOK          ME   UNKNOWN

            5 TREES DOWN UP ROOTED

0800 PM     TSTM WND DMG     CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN RIVER RD

0800 PM     DOWNBURST        CARIBOU                 46.86N 68.01W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN WASHBURN RD

0800 PM     TSTM WND DMG     FORT FAIRFIELD          46.77N 67.83W
07/22/2011                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN

0827 PM     TSTM WND DMG     4 NW MONTICELLO         46.35N 67.90W
07/22/2011                   AROOSTOOK          ME   FIRE DEPT/RESCUE

            LIGHTNING STRIKE AND WIND...TREE DOWN OVER CAMP SITE 4
            INJURED. NOT LIFE THREATING.

&&

RICHARDN
Special weather statement, Jul 23, 1:18 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
118 AM EDT SAT JUL 23 2011

MEZ002-230630-
NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
118 AM EDT SAT JUL 23 2011

...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST AROOSTOOK COUNTY...

A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION
THROUGH 2 AM. THE THUNDERSTORMS WILL AFFECT STOCKHOLM...NEW
SWEDEN...CARIBOU...PERHAM...WASHBURN...AND LIMESTONE THROUGH 2 AM.
WIND GUSTS UP TO 45 MPH AND VERY HEAVY RAIN CAN BE EXPECTED AS THE
STORMS MOVE THROUGH.

DUDA

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:08 PM EDTTornado WarningCARAroostook37 min
Jul 23, 3:25 PM EDTSevere Thunderstorm WarningCARAroostook50 min
Jul 23, 3:29 PM EDTSevere Thunderstorm WarningCARAroostook61 min
Jul 23, 4:02 PM EDTSevere Thunderstorm WarningCARAroostook43 min
Jul 23, 4:08 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis, Somerset67 min
Jul 23, 4:40 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis65 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.